MAUDE Adverse Event Report: CONVATEC INC AQUACEL AG BURN; DRESSING, WOUND, DRUG

CONVATEC INC AQUACEL AG BURN; DRESSING, WOUND, DRUG
Model Number 403786
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the product specialist on behalf of the hospital that when opening the box, the end user found that two pieces (2 pcs) of dressings had incomplete seals, which had caused the items to be exposed to outside air and making them non-sterile.It was further clarified that there had been no tearing mark to open the envelope, the edge of the package had remained straight and evenly aligned, and the size had been the same as the seal dressing.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Mdr./ device 2 of 2.E1: complainant country: thailand name of hospital: (b)(6) hospital.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1000317571 third party manufacturing site: 3007648359.
 
Additional Manufacturer Narrative
Additional information - this mdr is being submitted to include the below: d8: was this device ever service by a third party? d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by manufacturer? has been selected as yes h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause.H11: investigation summary.Investigation findings: the affected pouches were returned to brightwake, and an investigation confirmed they had not been sealed properly.The error was not caught during packing, and two employees responsible for this stage no longer work at the company.Human error was determined as the root cause, with the process not correctly followed.No similar previous occurrences were found, and no additional risk to other batches was identified.Actions taken: the affected items were quarantined at the factory.A reminder email was sent on march 12, 2025, to all supervisors to reinforce process diligence.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG BURN
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3367062840
MDR Report Key21291718
Report Number1000317571-2025-00008
Device Sequence Number13072799
Product Code FRO
UDI-Device Identifier00768455124121
UDI-Public00768455124121
Combination Product (Y/N)N
PMA/510(K) Number
K090254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number403786
Device Lot NumberWO034144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown